MAUDE Adverse Event Report: EXELINT INTERNATIONAL, CO. EXEL HYPO NDL 27GX1-1/2"; HYPODERMIC NEEDLE

EXELINT INTERNATIONAL, CO. EXEL HYPO NDL 27GX1-1/2"; HYPODERMIC NEEDLE
Model Number 26426
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The incoming inspection has been performed on product#: 26426, lot: 231101 in accordance with sop-11, incoming inspection procedure.The lot passed the inspection with no non-conformities reported.The cmo has conducted an investigation that included the following: production process review: the production records of this batch were reviewed, and no abnormalities were found in the production process.The raw materials and production techniques remained unchanged.Batch sample inspection: twenty pieces of samples from batch number: 231101, specification 27g×1-1/2", were tested: 1) each sample was inspected for appearance.All needle tubes and hubs were fully bonded with adhesive, and no abnormalities were observed.2) ten samples were tested for rigidity and toughness according to the iso 7864:2016 standard.All samples passed the test without any fractures observed.3) the remaining ten samples were tested for firmness test in accordance to iso 7864:2016.A 22n pulling force was applied, no detachment occurred between hubs and needle tubes, and no needle tube fractures were detected.All test performed passed the inspection and were deemed qualified.The complainant stated that the defective needle hub was immediately discarded, and therefore won't be available for investigation.The complainant confirmed on (b)(6) 2025, that the needle has been retrieved from the patient, and was advised to provide photos, videos, and measurements of the needle.In summary, all retained samples were found to be qualified for product release with no needle detachment or breakage detected in the tested samples.It is likely that the needle could break if bend beyond the 20 degrees limit or subjected to external force during clinical use; however, this cannot be confirmed.Therefore, the root cause remains unconfirmed due to the lack of defective product to examine.
 
Event or Problem Description
The caller reported that during neck surgery, the hypodermic needle snapped during the procedure.The doctor attempted to locate the needle during the procedure but could not find it.Three days later, the patient was advised to undergo an x-ray.The x-ray results confirmed the needle had been left in the patient's neck.The doctor stated that the patient did not feel or experience any pain when the issue was initially reported.

Brand Name
EXEL HYPO NDL 27GX1-1/2"
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer (Section G)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer Contact
vu doan
2500 santa fe avenue
redondo beach, CA 90278
3106490707
MDR Report Key21721941
Report Number1035907-2025-00028
Device Sequence Number19798773
Product Code FMF
UDI-Device Identifier00020221264265
UDI-Public(01)00020221264265(17)281001(30)1(10)231101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K861153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number26426
Device Lot Number231101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale